Vol. 78, No. 2, 1978

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Commutative non-Archimedean Cāˆ—-algebras

Gerard J. Murphy

Vol. 78 (1978), No. 2, 433ā€“446
Abstract

Commutative non-archimedean C-algebras are defined, their properties established, and a representation theory is developed for them. Their closed ideals are completely analyzed in terms of the closed subsets of the spectrum where they ‘vanish.’ A large class of C-algebras is exhibited. A Stone-Weierstrass theorem generalizing a result of Kaplansky is proved.

Mathematical Subject Classification 2000
Primary: 46P05, 46P05
Secondary: 46J99
Milestones
Received: 28 May 1976
Revised: 20 May 1977
Published: 1 October 1978
Authors
Gerard J. Murphy